EconPapers    
Economics at your fingertips  
 

An ordinal theorem of the maximum

Marek Weretka

No 61, GRAPE Working Papers from GRAPE Group for Research in Applied Economics

Abstract: This paper extends the notion of equivalent variation, Hicks (1939) to an abstract decision problem. It also provides a modern, ordinal variant of the maximum theorem, Berge (1963) that formulates the assumptions in terms of underlying preferences and demonstrates the continuity of the classic preference-based welfare indices (i.e., the equivalent and compensating variations) as well as the upper hemicontinuity of the choice correspondence. We then apply the theorem to the relevant economic problems.

Keywords: Maximum Theorem; equivalent variation; ordinal convergence (search for similar items in EconPapers)
JEL-codes: D43 D53 G11 G12 L13 (search for similar items in EconPapers)
Pages: 21 pages
Date: 2021
New Economics Papers: this item is included in nep-mac
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://grape.org.pl/WP/61_Weretka_website.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fme:wpaper:61

Access Statistics for this paper

More papers in GRAPE Working Papers from GRAPE Group for Research in Applied Economics Contact information at EDIRC.
Bibliographic data for series maintained by Jan Hagemejer ().

 
Page updated 2025-03-30
Handle: RePEc:fme:wpaper:61